Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 151, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 6, 2013, 9:25 AM CDT for Lafayette County, Miller County, Arkansas; Bossier Parish, Caddo Parish, Louisiana; 4 counties in Texas. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2013, 9:25 AM CDT (14:25 UTC)
- Expired
- Jun 6, 2013, 10:00 AM CDT
- In force
- 35 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Lafayette County, AR, Miller County, AR, Bossier Parish, LA, Caddo Parish, LA, Cass County, TX, Harrison County, TX, Marion County, TX, Panola County, TX
The radar
The Shreveport radar (KSHV), 47 km from the middle of the area, began a volume at 14:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 9:50 AM CDT | TSTM WND DMG | 5 N Ida, AR | TREE DOWN NEAR 71 AND 160 |
| Jun 6, 9:55 AM CDT | TSTM WND DMG | Shreveport, LA | TREE DOWN ON MAXS PAWN SHOP ON JEWELLA AVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 2.4 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2315 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
627 WUUS54 KSHV 061425 SVRSHV ARC073-091-LAC015-017-TXC067-203-315-365-061500- /O.NEW.KSHV.SV.W.0151.130606T1425Z-130606T1500Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 925 AM CDT THU JUN 6 2013 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CASS COUNTY IN NORTHEAST TEXAS... THIS INCLUDES THE CITY OF ATLANTA... EASTERN HARRISON COUNTY IN NORTHEAST TEXAS... EASTERN MARION COUNTY IN NORTHEAST TEXAS... EXTREME NORTHEASTERN PANOLA COUNTY IN NORTHEAST TEXAS... NORTHWESTERN BOSSIER PARISH IN NORTHWEST LOUISIANA... CADDO PARISH IN NORTHWEST LOUISIANA... THIS INCLUDES THE CITY OF SHREVEPORT... SOUTHWESTERN LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS... SOUTHERN MILLER COUNTY IN SOUTHWEST ARKANSAS... * UNTIL 1000 AM CDT * AT 923 AM CDT...THE PUBLIC REPORTED TREES DOWN ASSOCIATED WITH A LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BIVINS TO ELYSIAN FIELDS...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF ATLANTA TO 12 MILES SOUTHEAST OF MARSHALL...AND MOVING EAST AT 45 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SMITHLAND...KARNACK...MCLEOD...WASKOM...RAVANNA...BRIGHTSTAR... RODESSA...VIVIAN...OIL CITY...GREENWOOD...MOORINGSPORT... DODDRIDGE...IDA...HOSSTON...BLANCHARD...GILLIAM...BELCHER...PLAIN DEALING AND BENTON... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3321 9366 3235 9371 3234 9432 3322 9439 TIME...MOT...LOC 1425Z 282DEG 37KT 3303 9417 3241 9418 $$ 05
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 4:34 AM CDT, 4 hours 51 minutes earlier.
Area forecast discussion, Jun 6, 4:34 AM CDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 434 AM CDT THU JUN 6 2013 .DISCUSSION... FCST HAS BECOME MORE COMPLEX OVER THE LAST 24 HOURS. SHORTWAVE TROUGH THAT WAS RESPONSIBLE FOR THE SRN PLAINS MCS 24 HOURS AGO IS NOW JUST EAST OF THE MS RIVER. THIS SHORTWAVE HAS PROVIDED JUST ENOUGH ASCENT ALONG AN OUTFLOW BOUNDARY FROM YESTERDAY/S CONVECTION TO INITIATE WIDELY SCT TSTMS ALONG AND SOUTH OF THE I-20 CORRIDOR. INTENSITY AND COVERAGE HAS BEEN SLIGHTLY HIGHER ACROSS N CNTRL LA IN THE VICINITY OF A THETA-E RIDGE. WEAK MID- LEVEL FLOW HAS ALLOWED FOR SLOW MOVEMENT AND MERGING OF INDIVIDUAL CELLS INTO CLUSTERS. COMBINED WITH THE ABUNDANT MOISTURE IN PLACE...THIS HAS LED TO SOME HEAVY RAINFALL AMOUNTS ALREADY ACROSS THE ERN ZONES. CANNOT RULE OUT AN ISOLATED SEVERE WIND GUST WITH THIS ACTIVITY AS SOME OF THE STRONGER CELLS COLLAPSE. THIS ACTIVITY SHOULD CONTINUE TO SLOWLY MOVE ESEWD AND EVENTUALLY OUT OF THE CWA BY LATE MORNING. THE FOCUS NOW SHIFTS TO THE CONVECTION BACK TO THE WEST ACROSS SRN OK/N TX. LATEST RADAR LOOPS INDICATE THAT AN MCV IS BEGINNING TO DEVELOP BETWEEN KSPS AND I-20. OUTFLOW BOUNDARY IS ALSO VISIBLE ON KFWS RADAR LOOPS AND IS BEGINNING TO OUTRUN THE MAIN CONVECTIVE COMPLEX. THE MOST ORGANIZED CONVECTION WILL LIKELY BE ON THE NE SIDE OF THE MCV AND MAY JUST GRAZE THE NW ZONES. ACTIVITY ON THE SOUTH SIDE OF THE COMPLEX SHOULD REMAIN MORE SCT IN NATURE AND INTENSITY SHOULD CONTINUE TO DECREASE THROUGH THE DAY. THESE TRENDS WERE PICKED UP QUITE WELL BY THE HI-RES HRRR AND WRF MODELS. THE 00Z RUNS OF THE NAM/GFS/ECMWF STILL PORTRAYED AN MCS MOVING FROM NORTH TO SOUTH AHEAD OF THE COLD FRONT...A SCENARIO WHICH HAS NOT MATERIALIZED. THUS...CONSIDERABLE WEIGHT WAS PUT INTO THE HI-RE MODEL SOLUTIONS FOR THE FIRST COUPLE OF FCST PERIODS. GIVEN THE LACK OF VERIFICATION AND POOR INITIALIZATIONS THUS FAR OF THE LARGER SCALE OPERATIONAL MODELS...CONFIDENCE IS MUCH LOWER FOR WIDESPREAD RAINFALL. HOWEVER...THE MCV...THE PRIMARY UPPER TROUGH AXIS...AND COLD FRONT WILL ALL ARRIVE IN THE AREA AT ABOUT THE SAME TIME. COMBINED WITH ABUNDANT MOISTURE AND DAYTIME HEATING...THIS SHOULD BE ENOUGH FOR AT LEAST SCATTERED SHWRS/TSTMS ACROSS MUCH OF THE AREA THIS AFTERNOON. COVERAGE WILL LIKELY BE HIGHEST ACROSS THE SRN HALF OF THE AREA CLOSER TO THE COLD FRONT. PRECIP CHANCES SHOULD GRADUALLY DIMINISH FROM NW TO SE BEGINNING TONIGHT AND CONTINUING THROUGH FRIDAY AFTERNOON AS THE UPPER TROUGH SLOWLY MOVES SE AWAY FROM THE AREA. NO SIGNIFICANT CHANCES FOR RAIN ARE EXPECTED BEYOND FRIDAY THROUGH THE REMAINDER OF THE FCST PACKAGE. MEDIUM RANGE MODELS ARE HINTING AT THE POSSIBILITY OF MORE RAIN CHANCES SUNDAY AND POSSIBLY INTO EARLY MONDAY AS AN UPPER RIDGE OVER THE SW CONUS AMPLIFIES THE NWLY FLOW ALOFT. UPPER RIDGE IS EXPECTED TO MOVE EWD AND BUILD OVER THE SRN PLAINS BY THE MIDDLE OF NEXT WEEK WHICH WILL KEEP RAIN CHANCES IN THE SLIM-TO-NONE CATEGORY AND WILL ALLOW HIGH TEMPS TO GRADUALLY RISE INTO THE MID 90S. RAINFALL OVER THE NEXT 24 TO 36 HOURS WILL BE KEY FOR TEMPERATURES GOING INTO NEXT WEEK. IF RAINFALL AMOUNTS ARE LOWER THAN EXPECTED...THE HIGH TEMPERATURE FCSTS BEYOND MONDAY COULD VERY WELL BE TOO LOW. /09/ && .AVIATION... WIDELY SCATTERED CONVECTION EARLY THIS MORNING...AS EXPECTED IN THE VCNTY OF A FEW OF OUR TERMINALS...ESPECIALLY NEAR THE SHV/MLU TERMINALS. EXPECT COVERAGE TO REMAIN WIDELY SCATTERED THROUGH THE EARLY MORNING HOURS WITH AN INCREASE IN COVERAGE LIKELY THROUGHOUT THE DAY. WILL CONTINUE WITH VICINITY WORDING THROUGHOUT THE DAY PERHAPS WITH A TEMPO GROUP OR TWO WARRANTED WHERE COVERAGE IS EXPECTED TO BE GREATEST. ONCE THESE STORMS DECAY...OBVIOUSLY STRONG GUSTS WINDS WILL BE A PROBLEM...ALONG WITH A QUICK REDUCTION IN VISIBILITY WITH SMALL HAIL ALSO POSSIBLE BUT THIS WILL BE VERY LOCALIZED WITH AN AMD PROBABLY THE BEST WAY TO HANDLE THIS IN THE 12Z TAF PACKAGE. CONVECTION SHOULD LOSE ITS COVERAGE AND INTENSITY AFTER SUNSET THIS EVENING. /13/ && .PRELIMINARY POINT TEMPS/POPS... SHV 88 67 86 66 90 / 60 30 10 10 10 MLU 88 65 86 65 90 / 60 40 20 10 10 DEQ 83 58 85 60 87 / 50 20 10 10 10 TXK 84 63 84 63 87 / 60 20 10 10 10 ELD 87 63 85 62 88 / 50 40 10 10 10 TYR 84 64 85 64 90 / 60 20 10 10 10 GGG 85 65 86 64 90 / 60 20 10 10 10 LFK 88 67 88 64 91 / 50 30 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 09/13
Hazardous weather outlook, Jun 6, 6:06 AM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 606 AM CDT THU JUN 6 2013 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-071100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 606 AM CDT THU JUN 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... THUNDERSTORMS WILL BE POSSIBLE ACROSS MOST OF THE FOUR STATE REGION TODAY AND TONIGHT. ONE ROUND OF STRONG THUNDERSTORMS IS ONGOING ACROSS PORTIONS OF NORTH CENTRAL LOUISIANA. FARTHER TO THE WEST...A LINE OF THUNDERSTORMS MOVING ACROSS NORTH TEXAS WILL EVENTUALLY MOVE INTO THE FOUR STATE REGION THIS MORNING. ADDITIONAL DEVELOPMENT AND AN INCREASE IN THUNDERSTORM COVERAGE AND INTENSITY WILL BE POSSIBLE LATER TODAY AS A COLD FRONT AND UPPER TROUGH MOVE ACROSS THE AREA. A FEW ISOLATED STORMS COULD BECOME SEVERE...ESPECIALLY IF BOWING SEGMENTS DEVELOP. DAMAGING WINDS WILL BE THE PRIMARY THREAT. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. A LOCALIZED FLASH FLOODING THREAT WILL BE HIGHEST ACROSS NORTH CENTRAL LOUISIANA WHERE HEAVY RAIN HAS ALREADY FALLEN THIS MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THUNDERSTORMS SHOULD END FROM NORTHWEST TO SOUTHEAST ON FRIDAY AND SHOULD FINALLY EXIT THE AREA BY FRIDAY EVENING. NORTHWESTERLY FLOW ALOFT WILL BRING A SLIGHT CHANCE FOR THUNDERSTORMS BACK TO REGION ON SUNDAY. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. 09
In the hours before
Local storm report, Jun 6, 7:52 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
752 AM CDT THU JUN 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM FLASH FLOOD 10 E MONTGOMERY 31.66N 92.72W
06/06/2013 GRANT LA LAW ENFORCEMENT
WATER OVER HWY 471 NEAR VERDA
&&
EVENT NUMBER SHV1300232
25Local storm report, Jun 6, 7:54 AM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
754 AM CDT THU JUN 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM FLASH FLOOD MONTGOMERY 31.66N 92.89W
06/06/2013 GRANT LA LAW ENFORCEMENT
WATER OVER ROAD ON 122 CLOSE TO HWY 71 AND DOWNTOWN
MONTGOMERY ON 71
&&
EVENT NUMBER SHV1300233
25Local storm report, Jun 6, 8:34 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
834 AM CDT THU JUN 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM FLASH FLOOD 2 E NATCHEZ 31.67N 93.01W
06/06/2013 NATCHITOCHES LA LAW ENFORCEMENT
WATER OVER ROADS ON HWY 119 JUST EAST OF NATCHEZ IN 3
DIFFERENT LOCATIONS
&&
EVENT NUMBER SHV1300234
25Special weather statement, Jun 6, 8:40 AM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
840 AM CDT THU JUN 6 2013
LAZ001-002-010-061445-
BOSSIER-CADDO-DE SOTO-
840 AM CDT THU JUN 6 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 945 AM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
DE SOTO...CADDO AND BOSSIER...
INCLUDING THE FOLLOWING LOCATIONS...
BOSSIER CITY...GREENWOOD...HAUGHTON AND SHREVEPORT...
AT 836 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR SHREVEPORT...MOVING EAST AT 15
MPH.
WINDS 30 TO 40 MPH ALONG WITH FREQUENT LIGHTNING ARE EXPECTED WITH
THIS STORM.
05Local storm report, Jun 6, 8:44 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
844 AM CDT THU JUN 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN HAWORTH 33.84N 94.65W
06/06/2013 E2.40 INCH MCCURTAIN OK TRAINED SPOTTER
2.4 INCHES IN 40 MINUTES FROM 8 AM TO 840 AM IN
HAYWORTH
&&
EVENT NUMBER SHV1300235
25Special weather statement, Jun 6, 9:05 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
905 AM CDT THU JUN 6 2013
TXZ126-138-061430-
HARRISON-MARION-
905 AM CDT THU JUN 6 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 930 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
HARRISON AND MARION...
INCLUDING THE FOLLOWING LOCATIONS...
JEFFERSON...KARNACK...MARSHALL AND WOODLAWN...
AT 902 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR WOODLAWN...OR 10 MILES NORTH OF
MARSHALL...MOVING EAST AT 35 MPH.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
05The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 1:37 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Webster | 53 min |
| Jun 6, 2:08 AM CDT | Flash Flood Warning | SHV | Ouachita | 3 hr |
| Jun 6, 5:14 AM CDT | Severe Thunderstorm Warning | SHV | Grant, Winn | 46 min |
| Jun 6, 6:23 AM CDT | Flash Flood Warning | SHV | Bienville, Grant, Natchitoches, Red River, Winn | 3 hr |
| Jun 6, 7:07 AM CDT | Severe Thunderstorm Warning | SHV | Smith, Wood | 53 min |
| Jun 6, 7:23 AM CDT | Severe Thunderstorm Warning | SHV | Franklin, Red River, Titus | 52 min |
| Jun 6, 9:01 AM CDT | Severe Thunderstorm Warning | SHV | Cass | 29 min |
| Jun 6, 4:25 PM CDT | Severe Thunderstorm Warning | SHV | Angelina | 65 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Severe Thunderstorm Warnings in Arkansas, 2013Severe Thunderstorm Warnings in Louisiana, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.